Alert archive / South Carolina / Frost Advisories in 2009
Frost Advisory 4, NWS Columbia, SC
NWS Columbia, SC issued this frost advisory at Nov 6, 2009, 3:24 AM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Nov 7, 2009, 1:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2009, 3:24 AM EST (08:24 UTC)
- In effect from
- Nov 7, 2009, 1:00 AM EST
- Expired
- Nov 7, 2009, 7:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2842 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCAE 060824 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 324 AM EST FRI NOV 6 2009 ...FROST ADVISORY FOR TONIGHT... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 061630- /O.NEW.KCAE.FR.Y.0004.091107T0600Z-091107T1200Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 324 AM EST FRI NOV 6 2009 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST ADVISORY FOR TONIGHT AS HIGH PRESSURE WILL USHER IN COLDER AIR. CLEAR SKIES AND NEARLY CALM WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE LOW TO MID 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
4 follow-up statements
000 WWUS72 KCAE 061519 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1019 AM EST FRI NOV 6 2009 ...FROST ADVISORY FOR TONIGHT... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 062330- /O.CON.KCAE.FR.Y.0004.091107T0600Z-091107T1200Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 1019 AM EST FRI NOV 6 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM EST SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM EST SATURDAY. THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST ADVISORY FOR TONIGHT AS HIGH PRESSURE WILL USHER IN COLDER AIR. CLEAR SKIES AND NEARLY CALM WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE LOW TO MID 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
000 WWUS72 KCAE 061947 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 247 PM EST FRI NOV 6 2009 ...FROST ADVISORY TONIGHT... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 070815- /O.CON.KCAE.FR.Y.0004.091107T0600Z-091107T1200Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 247 PM EST FRI NOV 6 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM EST SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM EST SATURDAY. THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST ADVISORY FOR TONIGHT AS HIGH PRESSURE WILL USHER IN COLDER AIR. CLEAR SKIES AND NEARLY CALM WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE LOW TO MID 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
000 WWUS72 KCAE 070339 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1039 PM EST FRI NOV 6 2009 ...FROST ADVISORY OVERNIGHT... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 071200- /O.CON.KCAE.FR.Y.0004.091107T0600Z-091107T1200Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 1039 PM EST FRI NOV 6 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY. THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST ADVISORY FOR TONIGHT AS HIGH PRESSURE WILL USHER IN COLDER AIR. CLEAR SKIES AND CALM WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE LOW TO MID 30S RIGHT BEFORE SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
000 WWUS72 KCAE 070858 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 358 AM EST SAT NOV 7 2009 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 071200- /O.CON.KCAE.FR.Y.0004.000000T0000Z-091107T1200Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 358 AM EST SAT NOV 7 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST ADVISORY THROUGH 7 AM. CLEAR SKIES AND CALM WINDS HAVE ALLOWED TEMPERATURES TO DROP INTO THE LOWER AND MIDDLE 30S ACROSS THE AREA WITH TEMPERATURES NEAR FREEZING AROUND SUNRISE. TEMPERATURES WILL QUICKLY REBOUND WITH UPPER 30S TO NEAR 40 DEGREES EXPECTED BY 8 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this frost advisory went out at Nov 6, 2:16 AM EST, 1 hour 8 minutes earlier.
Area forecast discussion, Nov 6, 2:16 AM EST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
216 AM EST FRI NOV 6 2009
.SYNOPSIS...
HIGH PRESSURE WILL DOMINATE THE WEATHER THROUGH THE WEEKEND. THE
NEXT FRONT WILL APPROACH THE AREA TUESDAY.
&&
.NEAR TERM /THROUGH TODAY/...
PLENTY OF SUNSHINE TODAY AS HIGH PRESSURE MOVES INTO THE AREA.
&&
.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
HIGH PRESSURE WILL BUILD OVER THE AREA THROUGH THE WEEKEND WITH
COLDER TEMPERATURES FRIDAY NIGHT. EXPECT LOWS IN THE MID 30S WITH
AREAS OF FROST SO WILL ISSUE A FROST ADVISORY FOR FRIDAY NIGHT.
OVERNIGHT TEMPS SATURDAY NIGHT WILL BE IN THE UPPER 30S BUT PATCHY
FROST MAY DEVELOP IN LOW LYING AREAS. DAYTIME TEMPS FRIDAY WILL BE
IN THE 60S WARMING TOWARD 70 ON SATURDAY.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
GFS AND ECMWF IN FAIRLY GOOD AGREEMENT WITH THE NEXT FRONTAL
SYSTEM COMING THROUGH TUESDAY. SOME MINOR DIFFERENCES IN THE
AMOUNT OF MOISTURE COMING UP FROM THE GULF. GFS DOES BRING MORE
MOISTURE AS TS IDA MOVES INTO THE GULF OF MEXICO ON MONDAY. TEMPS
WILL BE NEAR OR ABOVE NORMAL SUNDAY INTO TUESDAY THEN DROP BELOW
NORMAL WEDNESDAY AND THURSDAY AS ANOTHER HIGH BUILDS INTO THE AREA
BEHIND THE FRONT.
&&
.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
DRY HIGH PRESSURE WILL REMAIN THE NEXT 24 HOURS. VFR CONDITION
EXPECTED FOR THE PERIOD.
NO SIGNIFICANT IMPACTS EXPECTED DURING THE EXTENDED PERIOD.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...FROST ADVISORY FROM 1 AM TO 7 AM EST SATURDAY FOR SCZ015-016-
018-020>022-025>031-035>038-041.
GA...FROST ADVISORY FROM 1 AM TO 7 AM EST SATURDAY FOR GAZ040-
063>065-077.
&&
SYNOPSIS...02
NEAR TERM...02
SHORT TERM...02
LONG TERM...02
AVIATION...07Hazardous weather outlook, Nov 5, 4:39 AM EST, 22 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 439 AM EST THU NOV 5 2009 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-060945- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 439 AM EST THU NOV 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT COLD HIGH PRESSURE WILL BUILD OVER THE AREA. PATCHY LATE NIGHT FROST IS POSSIBLE MAINLY OVER THE NORTH MIDLANDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY COLD HIGH PRESSURE REMAINS OVER REGION FRIDAY AND SATURDAY WITH THE POSSIBILITY OF PATCHY FROST EACH MORNING. THE HIGH WILL MOVE EAST BY SUNDAY WITH WARMER NIGHT-TIME TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in South Carolina, 2009Frost Advisories in Georgia, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.